Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

August 19, 2016Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 19, 2016, 8:38 PM EDT for Hendry County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 8:38 PM EDT (00:38 UTC)
Expired
Aug 19, 2016, 9:15 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 95 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS82 KMFL 200038
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
838 PM EDT FRI AUG 19 2016
 
FLZ066-067-070-071-200115-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-HENDRY FL-
838 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHEASTERN HENDRY COUNTY UNTIL 915 PM EDT...

* AT 837 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE RESERVATION...MOVING
  EAST AT 5 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2639 8084 2626 8083 2625 8102 2639 8101
TIME...MOT...LOC 0037Z 268DEG 7KT 2632 8091 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:52 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 19, 7:52 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
752 PM EDT FRI AUG 19 2016

.UPDATE...
With convection mainly over the interior, generally north of I75,
have adjusted PoPs to match. Have reduced PoPs over most of the
area, except the western interior and Gulf coast. Otherwise, minor
adjustments to account for current conditions.

&&

.PREV DISCUSSION... /issued 744 PM EDT FRI AUG 19 2016/

AVIATION...
The winds will be light and variable tonight over all of the taf
sites, before becoming easterly at 5 to 10 knots on Saturday.
The only exception to this is that KAPF will see winds become
westerly after 16Z on Saturday. The weather should remain dry at
all of the taf sites tonight, before some showers affect the east
coast taf sites on Saturday and possible thunderstorms at KAPF taf
sites Saturday afternoon. Therefore, VCSH will be added to the
east coast taf sites for Saturday, and VCTS will be added to KAPF
taf site for Saturday afternoon. The ceiling and vis will also
remain in VFR conditions at all of the taf sites tonight into
Saturday.

AVIATION...54/BNB

PREV DISCUSSION... /issued 357 PM EDT FRI AUG 19 2016/

DISCUSSION...
With the bermuda high weakened, as forecast, showers and
thunderstorms have developed along the east coast sea breeze,
keeping off the beach area, and affecting mainly the western
portion of southeast Florida metro areas. These have since fallen
apart and development is moving towards the interior as previously
thought. The Gulf sea breeze is still fairly weak today, so the
showers and storms may still affect the Gulf coast.

This pattern looks to continue through the weekend, with a 500mb
ridge building over the region. The bi-coastal sea breezes will
develop, even if just enough to push any convection away from the
coast. Then with daytime heating of the interior, and outflow
boundaries, convection will trend towards the interior. Also,
through the weekend, the 500mb temps will be warming to between
-5.5C to -6.5C, with some temporal fluctuations to -7C. This
should actually inhibit convective development over the area,
allowing PoPs to be somewhat lower than they have been, although
still a small area of likely PoPs in the interior area. Even those
PoPs are on the low end of likely, sitting in the 50 percent
range. One issue with these showers and storms is that there may
be little to no motion with them, under the light wind regime.
This should not cause a major issue in the interior, but if they
sit over any of the metro areas, it could cause some ponding of
roadways, especially in poor drainage areas.

This pattern looks to continue through the forecast period, with
diurnal general thunderstorms each day, initially sea breeze
driven, then by outflow boundaries and insolation in the interior.

AVIATION...
A line of convection developed as the Atlantic sea
breeze pushed in from the coast. The slow movement of the storms
could create impacts to the terminals, mainly heavy rain that
could lower conditions to MVFR or brief bouts of IFR/LIFR.
Variable wind gusts also a concern for terminals. As Gulf sea
breeze develops, APF could be impacted by convection. Activity
should diminish gradually through evening. Morning showers over
the Atlantic could near the east coast terminals late in period.

MARINE...
No significant marine concerns for the forecast period, except
possible showers and thunderstorms across South Florida waters.
Seas will generally run from smooth to 2 feet across the Atlantic
and Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  92  79  92 /  10  20  10  30
Fort Lauderdale  79  92  80  91 /  10  30  10  30
Miami            78  92  79  92 /  10  30  20  30
Naples           76  91  77  90 /  20  30  10  20

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...
LONG TERM....
Hazardous weather outlook, Aug 19, 7:53 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
753 PM EDT FRI AUG 19 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
201200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
753 PM EDT FRI AUG 19 2016

...THUNDERSTORMS OVER PORTIONS OF THE INTERIOR AND GULF COAST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY
AFFECT THE INTERIOR AND GULF COAST REGIONS. LIGHTNING WILL BE THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THIS WEEKEND, WITH
THE BEST CHANCES ACROSS THE INTERIOR AREAS. LIGHTNING AND GUSTY
WIND WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 19, 8:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
838 PM EDT FRI AUG 19 2016

FLZ066-067-070-071-200115-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-HENDRY FL-
838 PM EDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHEASTERN HENDRY COUNTY UNTIL 915 PM EDT...

* AT 837 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE RESERVATION...MOVING
  EAST AT 5 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2639 8084 2626 8083 2625 8102 2639 8101
TIME...MOT...LOC 0037Z 268DEG 7KT 2632 8091

BAXTER

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.